MAUDE Adverse Event Report: SYNTHES GMBH 1.1MM DRILL BIT/MINI QC WITH 12MM STOP/44.5MM; DRILL, BONE, POWERED

SYNTHES GMBH 1.1MM DRILL BIT/MINI QC WITH 12MM STOP/44.5MM; DRILL, BONE, POWERED
Model Number EL-2520S4
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/16/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional procode: erl, hbe.Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.The investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in (b)(6) as follows: it was reported that on (b)(6) 2020 during a fibula fixation procedure, the mesh cutting scissors and 1.1mm drill bit broke.The drill bit broke when the surgeon attempted to clean it.There was no patient impact.The procedure was successfully completed with other instruments that came in the system.This report is for one (1) 1.1mm drill bit/mini qc with 12mm stop/44.5mm.This is report 2 of 2 for (b)(4).
 
Event or Problem Description
Updated event description: the aforementioned fragment of the screw that had been left refers to the part of an implant.This is an initial procedure.This complaint involves three (3) devices.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H10 additional narrative: the 1.1mm drill bit/mini qc with 12mm stop/44.5mm (product code: 317.320 & lot no: f-25028) was received at us cq.Upon visual inspection, it was observed that the device's cutting feature was broken off at the proximal end of cutting feature.The broken piece was received at us cq.Thus, the complaint condition was confirmed.The overall complaint was confirmed for the received device as the device's cutting feature at the distal end was broken off.No definitive root cause could be determined based on the provided information.There was no indication that a design or manufacturing issue contributed to the complaint.No design issues were observed during the document/specification review.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot: part number: 317.320, synthes lot number: f-25028, manufacturing site: selzach, supplier: (b)(4), release to warehouse date: 01.July 2018.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.Device history batch: null.Device history review: null.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
1.1MM DRILL BIT/MINI QC WITH 12MM STOP/44.5MM
Common Device Name
DRILL, BONE, POWERED
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
MDR Report Key10638057
Report Number8030965-2020-07758
Device Sequence Number19745313
Product Code DZI
UDI-Device Identifier00810633021705
UDI-Public(01)00810633021705
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
K043310
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/16/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberEL-2520S4
Device Catalogue Number317.320
Device Lot NumberF-25028
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/17/2021
Initial Date Received by Manufacturer 09/16/2020
Supplement Date Received by Manufacturer11/16/2020
03/29/2021
Initial Report FDA Received Date10/06/2020
Supplement Report FDA Received Date11/25/2020
04/12/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CUTTING SCISSORS F/MESH-PL SHORT